Skip to Content

When is the best time to take the latuda?My dr gave it to me today but didn't say when to take it?

Responses (8)

sruasonid 29 Aug 2013

I always take mine at night because it MUST be taken with food, minimum 350 calories, in order for it to be properly absorbed. If you take it on an empty stomach or just a cracker or something you wouldn't be getting the full dosage. (This is how my doctor explained it to me; I'm not presuming to give any kind of medical advice.)

So I take it with dinner (I eat late, around 8:00 pm or after) along with my other nighttime medications, which also helps me not to forget to take them because I got too tired or something. I've found that consistency helps a lot; if you are in the habit of always doing something the same way or at the same time then you'll always know you did it - at least in theory!

destinyfaith 29 Aug 2013

Thank you for your time and answering my question.I really appreciate it.I hope I have good results from it like most people have.

Darlingnoire 11 Sep 2013

I also take it with my evening meal. It didn't make me sleepy on the smaller doses but it tends to make me really drowsy with my increased dose. (120mg)

K-Lab 19 Sep 2013

As everyone else is saying I take it before I go to bed, well a little before, with the 350 calories of food. It should make you a little drowsy in about an hour or so. So the best time to take it would be when you're readying yourself for sleep.
I don't know if this has been talked about much, but when I first started taking Latuda, over a year ago, I went through about a 2 week depression. I thought the drug wasn't working, or worse, making my symptoms even worse. I just stuck with it, and after those two weeks I actually started to feel what apparently is how people are supposed to feel. It's truly a great medication and if you can get past those 2 weeks, if it even happens to you, then I hope you have the same results that I've had from taking it.
Keep us all posted as it's a nice thing to hear and read happy stories from people afflicted with the same things as us.

DJ0624 9 Mar 2017

I started taking Latuda about 3 weeks ago and currently taking a 60 mg dose. I find it works best for me to take it with food about an hour before bedtime primarily because it makes me extremely sleepy.

Does anyone know how long after eating one can take the med and still get the needed absorption from the food?
As a side note, my mood has been more stable the past couple of weeks. Thanks!

hoopermav 17 Mar 2017

I just started taking it and I am having the same thing happen to me, seems like I am getting more depressed. Had it done this to allot of people?

acorales 19 Oct 2013

I was taking my med at night but it seemed to affect my sleep so I switched to morning. My sleep is still being affected so I'm going to try to go back to nights with a meal. I have been taking latuda for 14 days and feel no good or bad side effects. I wonder if it's going to work for me.

Tiffany92 24 Nov 2013

I started thing latuda yesterday, it made me very weak at times and very movable at times! Had felt like i were high(which i hate this feeling) felt like i needed to close my eyes no necessary go to sleep but just needed to lay down and close my eyes... after 30miss of holding my head down on table and eyes closed i was fine around 230 and took it at 955 that am. I will start taking at night time. But is there symptoms bad? If i feel high in the morning i will be calling my doctor. I hate that feeling lol!

gem511 14 Jun 2017

Tiffany, I just was upped to the 60mg dose and was instructed to take it at nighttime before bed with a little food. I take it as instructed and In the am I am still very loopy and hungover from this med. even if I take it hours before bedtime, I still find myself loopy but not as bad but the drugs kick in sooner and make me need to lay down and close my eyes, like you said not really tired but I just need to rest for a few minutes. its really an awful feeling because it takes forever to go away it feels like.

Melvin Cordell 18 Sep 2016

Before you go to bed

Healingwarrior 5 Apr 2017

I just started on Latuda 20mg to be increased in 3 weeks to 40mg. I take it 2 hours before bed with a meal (that's an adjustment for a recovering anorexic lol). One meal that works is a frozen breaded chicken breast with veggies. From frozen it takes 4.15 minutes in microwave. Or it can be baked the oven etc. And a glass of milk. That's 400 calories.
I take my Seroquel approx an hour after the Latuda.
I also take Lamotrigine during the day.
Latuda relaxes my whole body and brings on drowsiness even before the Seroquel. I can't imagine taking it in the morning or afternoon or when I need to be awake.
I had a couple of stomach twinges in the morning at first, no nausea.
I was told to eat well and take the Latuda after or during eating. Not before eating.

Ashsmashem 5 May 2017

Take Latuda before bed with food (350 calories). There is no other medication like Latuda for bipolar depression that has worked for me in the past. I experience no adverse side effects (other than maybe weight gain; let's face it, who knows with the plethora of meds we take which ones honestly make you gain weight. They all do). It's worth the money if it helps you the way it has helped me. And hey, it 2019 there may be a generic! The patent is like 10 years. Ridiculous! I digress. Take it before bed.

Jo Ann Lundblad 7 May 2017

I just started Latuda for the second time after more than five years. In a hospital stay, I was started on 40 mgs and about an hour later began feeling anxiety and it continued to in crease until I was crying uncontrollably and felt like a was going to explode. Now at home I stopped it for two days and I experienced a meltdown for about and hour and then it just was gone. My Doctor told me to cut it in half to 20mgs until I see him tomorrow. I have a concern taking it at night because it isn't healthy to eat so late in the evening. Your first big meal of the day should be breakfast. So why not take it then? Maybe that's where the weight gain issues are coming from. Just saying! Any ideas? I'm also experiencing tighten muscles in my arms and aching in my legs. Any advice?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions